Numerical computation of an analytic singular value decomposition of a matrix valued function
Bunse-Gerstner, A., Byers, R., Mehrmann, V. and Nichols, N. (1991) Numerical computation of an analytic singular value decomposition of a matrix valued function. Numerische Mathematik, 60 (1). pp. 1-39. ISSN 0029-599X
Full text not archived in this repository.
To link to this article DOI: 10.1007/BF01385712
This paper extends the singular value decomposition to a path of matricesE(t). An analytic singular value decomposition of a path of matricesE(t) is an analytic path of factorizationsE(t)=X(t)S(t)Y(t) T whereX(t) andY(t) are orthogonal andS(t) is diagonal. To maintain differentiability the diagonal entries ofS(t) are allowed to be either positive or negative and to appear in any order. This paper investigates existence and uniqueness of analytic SVD's and develops an algorithm for computing them. We show that a real analytic pathE(t) always admits a real analytic SVD, a full-rank, smooth pathE(t) with distinct singular values admits a smooth SVD. We derive a differential equation for the left factor, develop Euler-like and extrapolated Euler-like numerical methods for approximating an analytic SVD and prove that the Euler-like method converges.
Centaur Editors: Update this record